Distribution of motion for five-axis machine tools utilising quasi-redundancy
by Titus Haas; Sascha Weikert; Konrad Wegener
International Journal of Mechatronics and Manufacturing Systems (IJMMS), Vol. 9, No. 3, 2016

Abstract: A new approach for the distribution of motion for five-axis machine tools, using quasi-redundancy given by the tolerance values of the rotational axes, is presented in this paper. Depending on the directional manufacturing tolerances for a geometry, the tolerance space is introduced. Allowing only small rotational tolerances, the nonlinear transformations are approximated using the small angle assumption. The optimisation problem is formulated as quadratic programming problem using B-Splines to represent the optimised solution. Based on two application examples, it is shown that the machining time and the machine excitation for desired machine axes can be reduced by the algorithm presented in this paper.

Online publication date: Tue, 04-Oct-2016

The full text of this article is only available to individual subscribers or to users at subscribing institutions.

Existing subscribers:
Go to Inderscience Online Journals to access the Full Text of this article.

Pay per view:
If you are not a subscriber and you just want to read the full contents of this article, buy online access here.

Complimentary Subscribers, Editors or Members of the Editorial Board of the International Journal of Mechatronics and Manufacturing Systems (IJMMS):
Login with your Inderscience username and password:

    Username:        Password:         

Forgotten your password?

Want to subscribe?
A subscription gives you complete access to all articles in the current issue, as well as to all articles in the previous three years (where applicable). See our Orders page to subscribe.

If you still need assistance, please email subs@inderscience.com